A 65-year-old female asked:
I took 3000 mg a day. of amoxicillin for 10 days. i am still nauseous after stopping it a week ago! i do have flares occasionally of ibs . how long?
2 doctor answers • 2 doctors weighed in
Dr. Marsha Nunleyanswered
Internal Medicine 38 years experience
Antibiotic treatment: Antibiotics disrupt the normal gut flora. Studies have shown that probiotics can help minimize the damage to the vital bacteria that live in your gut. I would suggest fermented foods such as sauerkraut or kombocha tea. Would also consider a high quality probiotic. Dr ohirra's is over the counter and is a good choice.
5.1k viewsAnswered >2 years ago
Dr. Laurence Badgleyanswered
General Practice 53 years experience
Possiblely dangerous: Natural consequence of an antibiotic course can be intractable loose stools ; abdominal cramps. Cause is infestation of large intestine by clostridium difficile, a bacteria that dominates bowel colonization after antibiotic destroys natural bowel colonies. Treatment with tetracycline follows positive identification (in stool specimen) before recurrent loose stools lead to dehydration. Is not ibs.
5.1k viewsReviewed >2 years ago
Last updated Dec 28, 2013
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.